MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number ZNGRS180HS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Occlusion (1984); ST Segment Elevation (2059); Thrombus (2101); Patient Problem/Medical Problem (2688); Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The target lesion was in the rca.No damage was noted to packaging of a zinger guidewire.No issues were noted to the device when removing from the packaging.The device was inspected and prepped per ifu with no issues noted.3 non-medtronic stents were implanted.The physician placed the wire and delivered the 3 non-medtronic stents.When removing the wire the zinger got caught on middle stent and the middle stent became deformed.Patient started having symptoms and was taken to surgery.It is reported that the zinger wire detached in the patient.Vessel occlusion occurred due to device component.There was vessel damage/injury.The detached portion was trapped in the patient.The physician does not believe the event was due to the wire.The physician thinks it was user error, that perhaps the wire was placed too deep.It is reported that the patient is ok.
 
Additional Manufacturer Narrative
Image review: images exhibit the stated case of a piece of the wire broken and trapped/stuck in the stent struts.Evaluation summary: the wire was broken at the distal tip.The returned portion of the wire measured 177.5cm.The wire exhibited bunched up coils 1-4cm from the distal joint due to possible twisting or torquing it during use, the breakage was noted near the distal tip with severely stretched coils at the break.The broken piece as reported remained in the patient.Approximately 2.5cm of the distal wire was missing from the manufactured wire full length of 180cm.Wire outer diameter during measurements passed od requirements and not a contributor to the wire breaking during use.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6559550
Report Number1220452-2017-00039
Device Sequence Number16416311
Product Code DQX
UDI-Device Identifier20643169452576
UDI-Public20643169452576
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K983927
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2018
Device Model NumberZNGRS180HS
Device Catalogue NumberZNGRS180HS
Device Lot NumberG15A10938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by Manufacturer06/08/2017
06/08/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date07/07/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;